Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 22, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jun 22, 2021, 2:30 PM CDT for Escambia County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 2:30 PM CDT (19:30 UTC)
Expired
Jun 22, 2021, 3:15 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS84 KMOB 221930
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Tue Jun 22 2021
 
ALZ264-266-FLZ202-222015-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
230 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 315 PM
CDT...

At 230 PM CDT, the strong thunderstorm was located 8 miles northwest
of Lillian, or 12 miles east of Robertsdale, moving east at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Baldwin and south central Escambia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3043 8734 3044 8734 3046 8737 3045 8740
      3047 8742 3045 8742 3044 8739 3045 8744
      3046 8758 3055 8758 3056 8743 3052 8744
      3057 8737 3057 8730 3042 8729
TIME...MOT...LOC 1930Z 273DEG 14KT 3051 8751 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:01 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 22, 2:01 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
201 PM CDT Tue Jun 22 2021

.NEAR TERM /Now Through Wednesday/...A surface front is currently
moving into interior sections of the area. Ahead of the front a very
deep tropical airmass exists with MLCAPE values around 2K.
Scattered showers and thunderstorms are beginning to develop in this
moist and unstable airmass and will increase in coverage through the
afternoon hours. Gusty winds and frequent lightning will be the main
threats. Heavy rain will also remain possible, however widespread
flooding is not expected and the Flash Flood Watch has been
cancelled.

The front will stall across the area tonight with continued chances
of showers and thunderstorms mainly across the southern portions of
the area. Showers and thunderstorms increase in coverage across
the area again on Wednesday, however lower rain chances are
expected due to an upper ridge building in from the west. The
highest rain chances on Wednesday will be along the I-10 corridor
near the stalled boundary.

Temperatures will be on the increase on Wednesday with highs in the
mid and upper 80s. Lows tonight and Wednesday night will be in
the mid and upper 60s well inland to mid 70s along the coast. /13

&&

.AVIATION...
18Z issuance...VFR conditions expected through much of the period
outside of showers and storms. Brief reductions in ceilings and
visibilities can be expected in and around showers and
thunderstorms. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 7 PM CDT this evening for ALZ265-266.

FL...High Rip Current Risk until 7 PM CDT this evening for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Jun 22, 8:54 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
854 AM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      4 WSW WIGGINS           30.84N 89.21W
06/19/2021                   STONE              MS   BROADCAST MEDIA

            BROADCAST MEDIA RECEIVED PHOTOS ON SOCIAL
            MEDIA THAT SHOW FLASH FLOODING OVER OLD HWY
            26 OFF OF RED CREEK. WATER IS COMING UP TO
            HOMES (AS HIGH AS CAR HEADLIGHTS). TIME
            ESTIMATED WITH HEAVIEST RAIN ON RADAR.

&&

JEH
Local storm report, Jun 22, 12:38 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1238 PM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     TSTM WND DMG     2 SSE OSAKA             31.04N 87.21W
06/19/2021                   ESCAMBIA           AL   EMERGENCY MNGR

            EMA DISPATCH REPORTS LARGE TREE DOWN AT WOLF
            LOG RD & OIL WELL RD. TIME ESTIMATED BASED
            ON RADAR.

&&

JEH
Special weather statement, Jun 22, 1:48 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Tue Jun 22 2021

ALZ264-266-221915-
Baldwin Coastal AL-Baldwin Central AL-
148 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 215 PM CDT...

At 148 PM CDT, the strong thunderstorm was located 5 miles west of
Magnolia Springs, or 7 miles southeast of Point Clear, moving east at
30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Foley, Magnolia Springs, Bon Secour and Summerdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers.  Seek shelter if you see a waterspout
moving towards shore.

&&

LAT...LON 3028 8775 3030 8773 3029 8775 3036 8784
      3039 8783 3039 8781 3041 8782 3039 8785
      3038 8784 3038 8787 3041 8791 3046 8792
      3051 8761 3035 8760 3034 8761 3034 8760
      3031 8760 3030 8762 3030 8760 3028 8760
TIME...MOT...LOC 1848Z 268DEG 26KT 3037 8786
Special weather statement, Jun 22, 2:00 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 22 2021

ALZ263-265-221930-
Mobile Coastal AL-Mobile Central AL-
200 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 230 PM CDT...

At 159 PM CDT, the strong thunderstorm was located over Bayou La
Batre, moving east at 15 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bayou La Batre and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8815 3033 8816 3033 8819 3036 8819
      3036 8821 3038 8824 3034 8825 3037 8826
      3039 8827 3039 8829 3037 8831 3053 8831
      3055 8808 3051 8810 3038 8811 3034 8813
      3035 8814 3032 8814
TIME...MOT...LOC 1859Z 274DEG 14KT 3044 8824
Special weather statement, Jun 22, 2:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Tue Jun 22 2021

ALZ264-266-FLZ202-222015-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
230 PM CDT Tue Jun 22 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 315 PM
CDT...

At 230 PM CDT, the strong thunderstorm was located 8 miles northwest
of Lillian, or 12 miles east of Robertsdale, moving east at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern
Baldwin and south central Escambia Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3043 8734 3044 8734 3046 8737 3045 8740
      3047 8742 3045 8742 3044 8739 3045 8744
      3046 8758 3055 8758 3056 8743 3052 8744
      3057 8737 3057 8730 3042 8729
TIME...MOT...LOC 1930Z 273DEG 14KT 3051 8751

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 21, 8:01 PM CDTFlash Flood WarningMOBMobile104 min
Jun 21, 8:18 PM CDTFlash Flood WatchMOBBaldwin, Mobile17 hr
Jun 21, 10:09 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile5 hr
Jun 21, 10:32 PM CDTSpecial Marine WarningMOB47 min
Jun 22, 2:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 3:20 AM CDTSpecial Marine WarningMOB55 min
Jun 22, 3:40 AM CDTSpecial Marine WarningMOB65 min
Jun 22, 7:09 AM CDTSpecial Marine WarningMOB66 min
Jun 22, 8:28 AM CDTSpecial Marine WarningMOB92 min
Jun 22, 9:48 AM CDTRiver Flood WarningMOBBaldwin25 hr
Jun 22, 9:50 AM CDTRiver Flood WarningMOBBaldwin49 hr
Jun 22, 9:57 AM CDTSpecial Marine WarningMOB33 min
Jun 22, 10:16 AM CDTSpecial Marine WarningMOB29 min
Jun 22, 1:42 PM CDTSpecial Marine WarningMOB18 min
Jun 22, 1:48 PM CDTSpecial Weather StatementMOBBaldwin27 min
Jun 22, 2:00 PM CDTSpecial Weather StatementMOBMobile30 min
Jun 22, 2:02 PM CDTSpecial Marine WarningMOB28 min
Jun 22, 4:31 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 22, 5:13 PM CDTSpecial Marine WarningMOB52 min
Jun 22, 5:21 PM CDTSpecial Weather StatementMOBBaldwin39 min
Jun 22, 5:37 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 21, 10:11 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa49 min
Jun 21, 10:43 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa5 hr
Jun 21, 10:57 PM CDTSpecial Weather StatementMOBOkaloosa63 min
Jun 21, 11:15 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Jun 21, 11:58 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa5 hr
Jun 22, 9:52 AM CDTRiver Flood WarningMOBOkaloosa12 hr
Jun 22, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min
Jun 22, 4:38 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.